MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X360MM X 120; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X360MM X 120; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3520-1360S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that : "the fracture of the above medical device was noted by radiographic examination at 3 months post-operative.The patient was taken back for nail replacement.The cause of the fracture remains unexplained (no fall).A statement was sent to the (b)(6).
 
Additional Manufacturer Narrative
Due to the current covid-19 pandemic it was not possible to inspect the product as the access to the facility is restricted.The investigation will be reassessed as soon as restriction is lifted.The review of manufacturing documents revealed no deviation in the manufacturing process.Required material properties had been confirmed prior to manufacturing.As no item was returned no physical examination could be carried out.No non-conformity had been filed for the item in question.Potential implant breakage had been considered in the risk management file with appropriate values not having been exceeded by this case.The labelling indicates that such an implant requires sufficient bone consolidation in order to relieve the nail during the implantation period.The labelling also points out potential reasons for insufficient bone healing ¿ e.G.But not limited to osteoporosis and / or diabetes and points out that an intra-operatively damaged implant is at risk for breakage.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description
The customer reported that : "the fracture of the above medical device was noted by radiographic examination at 3 months post-operative.The patient was taken back for nail replacement.The cause of the fracture remains unexplained (no fall).A statement was sent to the ansm.
 
Additional Manufacturer Narrative
The reported event was confirmed.No medical records, i.E.X-rays, were provided.The review of manufacturing documents revealed no deviation in the manufacturing process.Required material properties had been confirmed prior to manufacturing.No nc/capa had been filed for the item in question.Potential implant breakage had been considered in the risk management file with appropriate values not having been exceeded by this case.The labelling already informs about that a temporary implant requires sufficient bone consolidation in order to relieve the nail during the implantation period.The labelling also points out potential reasons for insufficient bone healing ¿ e.G.But not limited to osteoporosis and / or diabetes and points out that an intra-operatively damaged implant is at risk for breakage.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented the fracture pattern identified the nail broken in fatigue manner after an implantation period of approx.3 months.Intra-operative material damage had significantly weakened the material in highly stress applied area creating an incipient crack.Additional high axial load application by the patient had contributed to the event.Intra-operative material damage was regarded being user related.In case substantive information becomes available we reserve the right to reopen the investigation with root cause assessment.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X360MM X 120
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key9751752
Report Number0009610622-2020-00063
Device Sequence Number14160599
Product Code HSB
UDI-Device Identifier07613252274148
UDI-Public07613252274148
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2022
Device Model Number3520-1360S
Device Catalogue Number35201360S
Device Lot NumberK0948AD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer04/30/2020
08/26/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date05/27/2020
09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight68